Welcome, Guest. Please login or register.
July 15, 2024, 02:19:54 pm

Login with username, password and session length


Members
Stats
  • Total Posts: 55130
  • Total Topics: 4851
  • Online Today: 209
  • Online Ever: 1314
  • (June 22, 2016, 05:23:42 am)
Users Online
Users: 0
Guests: 36
Total: 36

Welcome

Welcome to the Hep Forums, a round-the-clock discussion area for people who have Fatty Liver Disease, Hepatitis B, C or a co-infection, their friends and family and others with questions about hepatitis and liver health. Check in frequently to read what others have to say, post your comments, and hopefully learn more about how you can reach your own health goals.

Privacy Warning: Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.
  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.
  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.
  • Product advertisement (including links); banners; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from the Hep Forum Moderators.
Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: viekira pak and ribavirin and ... Insomnia  (Read 6663 times)

0 Members and 1 Guest are viewing this topic.

Offline Mimi

  • Member
  • Posts: 36
viekira pak and ribavirin and ... Insomnia
« on: April 28, 2017, 11:06:50 am »
Hi, I'm on day 3 of viekira pak with ribavirin.  Feel ok, first night slept well. On day 2 felt my heart beat faster and could feel it thumping in my head and ears. Had trouble sleeping... Day 3 and again heart beating in my head :-\
Any advice? Dont feel tired, my bf said i seem almost a bit hyper but that could change if i dont sleep again...

Offline I fightis thetitis

  • Member
  • Posts: 129
Re: viekira pak and ribavirin and ... Insomnia
« Reply #1 on: April 28, 2017, 08:28:02 pm »
Hi Mimi,

Not to worry, those are common symptoms.
I was on Harvoni for 24 weeks, which is a DAA similar to Viekira Pak with small variations.

My symptoms were anxiety, (heart pounding side FX) awful insomnia and major ringing (tinitus) in my ears.
What helped me was deep breathing relaxation tech for 20 min a day, or really any form of relaxing meditation will do to calm the anxious mind.
Drink massive amounts of water and focus on the fact you are about to be 100% virus free. Happy thoughts!!

The DAA's affect some of us like a mild stimulant. Known as the "Harvoni high".

Absolutely nothing to worry about.. some speculate this is the immune system releasing natural endorphines as the DAA's starve the virus's ability to replicate.
Whatever it is hopefully your sides continue to be mild.

Thank god for these DAA's as the interferon treatments came with mad side FX.

All good things,

Greg
M59  56@start of TX. date infected:1976
diagnosed 1997 - asymtomatic
Genotype 1a
AST 111 -ALT 124 - AFP -89
Viral Load 1900000 - Log 6.28
Fibro Test F4 ActiTest A3
Harvoni 24 wks - start date 11/24/15

6 Week Labs VL Undetected!
104 weeks EOT Undetected.

8/25/17 Fibrosure score 80 = F4
11/10/17 Fibroscan 7.5 mean 1.6 m/s = F2
8/2018 Ultra sound normal.

Offline Mimi

  • Member
  • Posts: 36
Re: viekira pak and ribavirin and ... Insomnia
« Reply #2 on: April 29, 2017, 04:28:57 am »
Thanks Greg.
Slept ok last night but woke up to pounding heart again.
Will try some breathing exercises... 
Good to know its not just me  :)

Offline Philadelphia

  • Global Moderator
  • Member
  • Posts: 1,157
  • It only looks like I know what I'm doing
Re: viekira pak and ribavirin and ... Insomnia
« Reply #3 on: May 06, 2017, 09:12:39 pm »
the biggest problem I had with VP + riba was my haemoglobin count dropping, and in the first two weeks, my bilirubin riding. My specialist reduced my riba dosage from 5 little blue pills to 2 little blue pills per day and all came back to normal. And I cleared.

Try to focus on happy shiny things and don't think about the pills. Our minds play games with us. I found being busy was the best therapy I could get.

Good luck, you'll blitz this.
CURED SVR24  Class of 2015
Wk 12 post EOT 30.11.15: ALT 14 AST 22 GGT 22 VL UND
Week 19 07.08.15: ALT 17 AST 23 GGT 25
Week 12 18.06.15: ALT 21 AST 23 GGT 28
Week 8 25.05.15: ALT 23 AST 27 GGT 30 VL UND
Week 4 20.04.14: ALT 30 AST 36 VL 40
Treatment start 23.03.15: ALT 137 AST 185 VL 342,600
Cirrhosis Child-Pugh A, Genotype 1a - Viekira Pak + riba 24 weeks
Total failure interferon/ribavirin/boceprovir Mar 2013
https://www.hepmag.com/blogger/grace-campbell

Offline Mimi

  • Member
  • Posts: 36
Re: viekira pak and ribavirin and ... Insomnia
« Reply #4 on: May 07, 2017, 04:34:30 am »
Hi Philadelphia!
Im on day 12 now and i feel ok. At the start i was really anxious that is probably why i couldn't sleep.  Now i feel good, better than before treatment. I have more energy, just hope it stays this way...
Congratulations on getting better!  Hopefully I'll have the same result  :)
Take care

Offline merril

  • Member
  • Posts: 4
Re: viekira pak and ribavirin and ... Insomnia
« Reply #5 on: May 07, 2017, 11:38:31 pm »
Hi Mimi, from the posts I have read insomnia is often a side effect. My doctor gave me low dose Vistaril ,non narcotic, not addictive, it does help. My rash is better, found the Aveeno all natural creme and that helps. Have read on this site about people having " sweaty" episodes . I have them a bit at night, am taking the Harvoni as a morning pill. As a retired nurse, I do think a lot of this is the meds hitting their peak in a 24 hour period. Even though the meds should be around what they refer to as a steady state blood level, they do tell you to take it at same time daily . So, I think some side effects come and go . Some of it is likely your immune and endocrine system trying to come back to normal. I start week 4 of 12 weeks tomorrow. Hang in there and talk to pcp or specialist for help managing treatment symptoms. We can do this.

Offline Mimi

  • Member
  • Posts: 36
Re: viekira pak and ribavirin and ... Insomnia
« Reply #6 on: May 08, 2017, 04:51:02 am »
Thanks Merril.
I'm ok with the sleep for now. I have my 2 week bloods tomorrow and for now no major side effects. The first 3 days were a bit rough but now I'm quite sure it was mostly the nerves and anxiety. Just had a bad dose of the flu and doc sent me to hospital to get checked out, got my bloods done there, it was day 9 of treatment and they came back good.  So no sign of anemia creeping in as of yet. I feel i have more energy than before treatment, bit odd but hope it stays  :)
Glad your rash is better, stay out of the sun!
We will get there!
Stay in touch!

 


© 2024 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.